UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 72

of 'Chemotherapy hepatotoxicity and dose modification in patients with liver disease'

72
TI
Hepatic dysfunction and jaundice following high-dose cytosine arabinoside.
AU
George CB, Mansour RP, Redmond J 3rd, Gandara DR
SO
Cancer. 1984;54(11):2360.
 
Two patients with poor-prognosis leukemia were treated with high-dose cytosine arabinoside (Ara-C), 3 g/m2, for induction. Both patients developed serious jaundice in the second posttreatment week. Clinically, the jaundice was characterized by conjugated hyperbilirubinemia, normal amino transferase levels, significant elevation of alkaline phosphatase, and no evidence of obstruction. Microscopic examination of the liver showed only passive congestion with blood, and no bile lakes or plugs. This was believed to be most consistent with drug-induced intrahepatic cholestasis, possibly as a result of injury to the hepatocyte transport system.
AD
PMID